MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XCR120308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the procedure targeting the basilar artery aneurysm, after successfully placing one coil, four (4) additional coils were used with failed detachments using the manual break.The four (4) coils that had failed detachment attempts were: a 4mm x 10cm cerepak freeform xsft (xcr120410 / (b)(6)), a 4mm x 6cm cerepak freeform xsft (xcr120406 / (b)(6)), a 4mm x 8cm cerepak freeform xtrasoft (xcr120408 / (b)(6)), and a 3mm x 8cm cerepak freeform xsft (xcr120308 / (b)(6)).The coils were not stretched when they were removed; they were still attached to their respective delivery systems when they were removed from the patient.The physician decided to continue with the detacher handle and successfully detached ten (10) more coils.The physician used a straight sl-10® microcatheter (stryker) with flush lines.It was reported that the system was straightened with no bends prior to detachments.The sl-10® microcatheter was used through the entire procedure to its successful conclusion.There was no procedure delay reported as a result of the failed detachment issue.There was no report of any negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.The product was received in the product analysis lab on 05-feb-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot (31162597) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00133, 3008114965-2024-00134, 3008114965-2024-00135, and 3008114965-2024-00136.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 8cm cerepak freeform xsft was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was still attached to the delivery system.The detachment tube was not deformed, and no visible defects were noted on the loop wire.No contamination was noted at the distal end.The pull-wire broke approximately at 8cm.The proximal end was not returned.The pull-wire was slightly translated.The manual break was attempted, however, damages near the main delivery tube showed evidence of incorrect attempts on the manual break zone.The embolic coil was detached from the delivery system by removing the pull-wire using a puller tester, and the detachment force reached 123 gram-force (gf).No kinks were noted on the pull-wire.The kink feature was located at 6.6 cm, with height of 0.006889 inches, and width of 0.0137418 inches.The ablation pattern was inspected and found acceptable.The pull-wire outer diameters were measured and found to be 0.001845 inches at the ablated area, and 0.002238 inches at the ptfe area.No visual defects were noted nor evidence of ptfe delamination or unintentional weld.The peek tube was dissected from the distal and proximal end, and no evidence of glue or pebax reflow was noted on the distal end of the peek tube.The peek inner diameters were measured at the distal and proximal ends and found within specifications.A manufacturing record evaluation was performed for the finished device 31162597 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on the detachment attempts, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00133, 3008114965-2024-00134, 3008114965-2024-00135, 3008114965-2024-00136, 3008114965-2024-00286, and 3008114965-2024-00287.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received 06-mar-2024.[additional information]: on 06-mar-2024, a response was received from the cerenovus representative regarding the any thought from the physician on why these failures occurred.Per the response, ¿the account had several failures over the course of two weeks and felt it warranted a submission.Speaking with the physician, he felt having a bend proximal in the system contributed to the failure.¿ this is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00133, 3008114965-2024-00134, 3008114965-2024-00135, 3008114965-2024-00136, 3008114965-2024-00286, and 3008114965-2024-00287.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the medsun report 4400150000-2024-8008 related to this complaint was received on (b)(6) 2024.Via the medsun report 4400150000-2024-8008, there were three additional coils documented.The coils are a 2mm x 4cm cerepak freeform mini (mcr092040 / 31098100), a 3mm x 6cm cerepak freeform mini (mcr093060 / 31136064), and a 3mm x 8cm cerepak freeform xsft (xcr120308 / 31162597).On 04-mar-2024, clarifying information was received from the cerenovus sales representative.The information indicated that the 3mm x 6cm cerepak freeform mini (mcr093060 / 31136064) was opened and the tech bent the coil while advancing it through the microcatheter; the coil was removed and discarded.The 3mm x 8cm cerepak freeform xsft (xcr120308 / 31162597) was also bent by the tech during advancement through the microcatheter; it was also removed and discarded.The 2mm x 4cm cerepak freeform mini (mcr092040 / 31098100) was opened and an attempt was made to place the coil, but the aneurysm would not accommodate the coil so it was removed and the physician ended the procedure.There was no issue associated with this coil.It was also discarded.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00133, 3008114965-2024-00134, 3008114965-2024-00135, 3008114965-2024-00136, 3008114965-2024-00286, and 3008114965-2024-00287.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM XSFT 3MM X 8 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18681832
Report Number3008114965-2024-00136
Device Sequence Number7216934
Product Code KRD
UDI-Device Identifier10886704083658
UDI-Public10886704083658
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberXCR120308
Device Lot Number31162597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/26/2024
03/06/2024
04/11/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/06/2024
04/04/2024
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient Age72 YR
Patient SexFemale